U.S. doctors online nowAsk doctors free
A 32-year-old member asked:

How do you treat athlete s foot with powder?

3 doctor answers7 doctors weighed in
Dr. Jeffrey Kass
Podiatry 28 years experience
That is one way: There is also creams, ointments, sprays, solutions. Many of which are effective and easily purchased over the counter in the pharmacy.
Dr. Robert Kornfeld
Podiatry 41 years experience
Athlete's foot: Obviously, applying the anti-fungal powder often enough is important. It is also important to keep the moisture in the foot to a minimum so anti-perspirants are also helpful.
Dr. Jeffrey Bowman
Podiatry 38 years experience
Athletes Foot: There are many antifungal powders but if you don't treat the underlying cause it won't help. The cause is usually excessive moisture. There are creams available as well. The fungus likes to grow in a dark, damp, moist environment like shoes so avoid shoes that have not had time to dry.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

Similar questions

A 35-year-old member asked:

Can you tell me how to treat athlete s foot?

2 doctor answers3 doctors weighed in
Dr. Arnold Beresh
Podiatry 41 years experience
See below: Start with good hygiene and then add an otc antifungal such as Lamisil (terbinafine) cream.
A 21-year-old member asked:

What over-the-counter treatments can I buy to treat my athletes foot?

5 doctor answers10 doctors weighed in
Dr. Karen Han
Dermatology 23 years experience
Antifungals: Athletes foot (tines pedis) is a fungal infection most commonly caused by trichophyton rubrum. Most t rubrum respond to terbinafine cream obtainable over the counter. If your rash does not resolve, you should see your doctor for evaluation.
A 21-year-old member asked:

How do I know if I have athletes foot?

2 doctor answers2 doctors weighed in
Dr. Jeffrey Weinberg
Dermatology 28 years experience
Fungus: An md can do an exam to determine.
A 21-year-old member asked:

How can I get athletes foot?

3 doctor answers8 doctors weighed in
Dr. Robert Kwok
Pediatrics 33 years experience
From direct contact: Tinea pedis, or athlete's foot, is caused by a fungus (often by t. Rubrum fungus) that can be on locker room floors or other people's footwear. If the fungus is able to take hold on the skin cells and start growing, one will get the athlete's foot rash. Tinea pedis should be treated to relieve symptoms and also to prevent it from spreading to the toenails.

Related questions

A 44-year-old member asked:
2 doctor answers3 doctors weighed in
A 49-year-old member asked:
1 doctor answer3 doctors weighed in
A 36-year-old member asked:
2 doctor answers5 doctors weighed in
A 37-year-old member asked:
2 doctor answers6 doctors weighed in
A 42-year-old member asked:
1 doctor answer2 doctors weighed in

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Nov 2, 2015
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.